Alert archive / Wyoming / Tornado Warnings in 2006
Tornado Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Aug 25, 2006, 1:31 PM MDT for Sweetwater County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 1:31 PM MDT (19:31 UTC)
- Expired
- Aug 25, 2006, 2:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 230 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KRIW 251931 TORRIW WYC037-252000- /O.NEW.KRIW.TO.W.0004.060825T1931Z-060825T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING... * UNTIL 200 PM MDT * AT 128 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 11 MILES WEST OF STATE HWY 530 MILE MARKER 30...OR ABOUT 12 MILES NORTHWEST OF MANILA...MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... STATE HWY 530 MILE MARKER 30...BUCKBOARD MARINA...SQUAW HOLLOW BOAT RAMP ON FLAMING GORGE AND LOWE CANYON BY 200 PM MDT... MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4122 10996 4105 10990 4112 10924 4138 10932 $$ HAHN
1 follow-up statement
000 WWUS55 KRIW 251959 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 159 PM MDT FRI AUG 25 2006 WYC037-252009- /O.EXP.KRIW.TO.W.0004.000000T0000Z-060825T2000Z/ SWEETWATER WY- 159 PM MDT FRI AUG 25 2006 ...THE TORNADO WARNING FOR SOUTHWESTERN SWEETWATER COUNTY EXPIRES AT 200 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4122 10996 4105 10990 4112 10924 4138 10932 $$ C. BAKER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 25, 3:00 AM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, Aug 25, 3:00 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MDT FRI AUG 25 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT VERY INTERESTING WEATHER SITUATION SHAPING UP OVER WYOMING THE NEXT COUPLE OF DAYS. EARLY THIS MORNING...A JET MAX MOVING THROUGH NORTHERN UTAH IS ALLOWING CONVECTION TO FIRE OFF AND MOVE INTO SW WYOMING. 00Z NAM/WRF HANDLES THIS FEATURE FAIRLY WELL...WHEN PREVIOUSLY ON SHIFT THOUGHT THAT IT WOULDNT MATERIALIZE. HAVE ADJUSTED EARLY MORNING FORECAST TO REFLECT ISOLATED THUNDERSTORMS THROUGH SW INTO SOUTH CENTRAL WYOMING. MID TO HIGH LEVEL CLOUDINESS IS COVERING NW WY IN RESPONSE TO FIRST SHORTWAVE TROUGH APPROACHING FROM PACIFIC NORTHWEST. GFS AND NAM APPEAR TO BE IN FAIRLY GOOD AGREEMENT THROUGH THE NEXT FEW DAYS...AND BASED ON PREVIOUS FORECAST...HAVE BOTH SLOWED DOWN THE PROGRESSION OF THE OVERALL STORM SYSTEM THROUGH THE WEEKEND. WHILE FIRST SHORTWAVE TROUGH MOW IN CENTRAL IDAHO AND SW MT BEGINS THE APPROACH...ANOTHER SHORTWAVE TROUGH IS DROPPING SOUTH OUT OF BRITISH COLUMBIA. SATELLITE IMAGERY THROUGH MIDNIGHT PICKS THIS FEATURE UP WELL WITH LATE EVENING MID LEVEL CLOUDINESS. MODEL GUIDANCE INDICATES THAT BY 9 AM... CLOSED UPPER LEVEL LOW DEVELOPS OVER SE IDAHO...AND SURFACE LOW BEGINS DEVELOPING OVER CENTRAL UTAH. WITH RELATIVELY HIGH PRESSURE STILL OVER THE NW PLAINS...AND LOW PRESSURE TO THE SOUTH AND WEST... GRADIENT NORTH AND EAST WINDS WILL BE SUSTAINED FOR MUCH OF THE FORECAST AREA TOMORROW...WITH THE EXCEPTION OF WESTERLY FLOW THROUGH SW WYOMING. MID LEVEL MOISTURE AND INSTABILITY SHOULD BE AMPLE ENOUGH TODAY FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BETTER CHANCES IN NW WY. SOMETHING OF A DRY SLOT SHOULD ADVECT INTO SOUTHERN WYOMING LATE IN THE DAY AS NORTHERLY FLOW IN THE NORTHERN AND CENTRAL BASINS PROVIDES FOR DECENT UPSLOPE TYPE CONDITIONS INTO FRIDAY NIGHT. WHILE MOS GUIDANCE FOR SEVERAL LOCATIONS IS OVER 50 PERCENT FOR POPS FRIDAY NIGHT... PERSONAL CONFIDENCE IS NOT HIGH ENOUGH YET GIVEN STILL DRY BOUNDARY LAYER AND SURFACE CONDITIONS. CLOSED LOW THEN MIGRATES TOWARD NORTHERN UTAH BY SATURDAY AFTERNOON...WITH WESTERN WYOMING In GOOD POSITION FOR CONTINUED CHANCES OF PRECIPITATION WITH INSTABILITY AND MOISTURE. BY THIS TIME...EASTERLY FLOW WILL DEVELOP THROUGH SWEETWATER COUNTY AS WELL. AS LOW CONTINUES TO THE EAST AND HIGH PRESSURE BUILDS TO THE NORTH...NORTHERLY SURGE WILL PUSH THROUGH MUCH OF THE FORECAST AREA SATURDAY NIGHT....AND MID LEVEL TEMPS WILL BEGIN WARMING ONCE AGAIN TO REDUCE POPS AND CLEAR OUT SKIES BY SUNDAY AFTERNOON. ISOLATED SHOWERS ARE STILL POSSIBLE FROM JOHNSON THROUGH EASTERN SWEETWATER COUNTY LATE SUNDAY. TEMPERATURES WILL COOL CONSIDERABLY THROUGH THE WEEKEND...WITH MANY MOUNTAIN LOCATIONS ABOVE 10K FT EXPERIENCING FREEZING TEMPS FOR A COUPLE OF NIGHTS IN A ROW. SOME SNOW SHOWERS AND NOT OUT OF THE QUESTIONS IN THE NW MOUNTAINS DURING THE NEXT COUPLE OF NIGHTS AS WELL. BASIN MAX TEMPS WILL DROP TO THE MID TO UPPER 70S ON SATURDAY AND THEN REBOUND TO THE LOW 80S ON SUNDAY. OVERALL...THIS APPEARS TO BE THE BEST CHANCE IN MONTHS FOR WESTERN AND CENTRAL WYOMING TO RECEIVE MUCH NEEDED PRECIPITATION. WOULD NOT BE SURPRISED IN THE LEAST IF SOME LOCATIONS END UP WITH CONVECTIVE AND OR STRATIFORM RAIN AMOUNTS OF NEARLY AN INCH...JUST CANT PINPOINT GENERAL AREAS AT THIS TIME GIVEN UNSEASONAL SYSTEM AND PERSISTENT DRY CONDITIONS. .LONG TERM...MONDAY THROUGH FRIDAY MEDIUM RANGE MODELS IN AGREEMENT MON THROUGH WED. NORTHWEST FLOW ALOFT BEHIND THE DEPARTING STORM SYSTEM MON. LOOKS TO BE A DRY DAY WITH WEAK INSTABILITY. WITH MORE SUNSHINE EXPECTED HIGHS WILL WARM UP ON MONDAY...BUT DID TRIM THEM A BIT AS 700MB TEMPS A LITTLE SLOWER TO WARM THAN WHAT WAS INDICATED LAST NIGHT. UPPER RIDGE STILL EXPECTED TO BUILD BACK OVER THE REGION TUE. THIS LEADS TO A DRY AND WARMER DAY. SW FLOW ALOFT FOR WED AS TROUGH EVOLVES OVER SW CANADA AND THE PACIFIC NW STATES. SOME INDICATION OF ENOUGH MID LEVEL MOISTURE INTO WESTERN WY FOR ISOLATED STORMS WED PM INTO WED EVENING. ALSO POSSIBLE WEAK SHORTWAVE IN THE SW FLOW MOVES THROUGH IDAHO WED EVE WHICH MAY AID THINGS SOME. WARM TO HOT DAY ON WED. SW FLOW ALOFT THU WITH SOME MID LEVEL MOISTURE IN THE FLOW. POTENTIAL FOR WEAK SHORTWAVE IN THE FLOW AND SOME UPPER JET INTERACTION THU PM/EVE... WHICH COULD AID CONVECTION. LEFT ISOLATED STORMS IN NW WY THU PM/EVE. STILL WARM TO HOT THU. GFS WISHES TO BRING TROUGH CLOSER TO AREA FRI WITH SW FLOW ALOFT AHEAD OF IT. TIMING MAY BE AN ISSUE THAT FAR OUT AND ONLY WENT WITH ISOLATED STORMS IN THE FAR WEST MOUNTAINS AND VALLEYS NEXT FRI. WENT JUST A LITTLE COOLER FRI OVER REGION. PLENTY OF TIME TO WATCH MODEL TRENDS. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MCDONALD LONG TERM...AR
Hazardous weather outlook, Aug 25, 4:00 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT FRI AUG 25 2006 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL MAINLY IMPACT SWEETWATER COUNTY THIS MORNING. THEN AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA. GUSTY WIND TO 40 MPH WILL BE THE MAIN THREAT FROM STORMS. EXPECT SHOWERS AND SOME THUNDERSTORMS TONIGHT OVER THE AREA AS A STORM SYSTEM FORMS OVER IDAHO. AREAS OF SMOKE WILL AGAIN BE AN ISSUE FOR SOME OF THE VALLEY LOCATIONS TODAY...AS WELL AS NEAR THE MAJOR FIRES THAT ARE BURNING IN WESTERN WYOMING. VISIBILITY WILL BE REDUCED AT TIMES. AIR QUALITY MAY BE OF SOME CONCERN AS WELL NEAR THE FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM WILL MOVE INTO NORTHERN UTAH SATURDAY AND THEN INTO NORTHERN COLORADO ON SUNDAY. THIS WILL PROVIDE THE CHANCE OF SHOWERS AND STORMS OVER MUCH OF THE REGION SATURDAY INTO SATURDAY NIGHT. THERE IS THE POTENTIAL FOR SOME PLACES TO RECEIVE UP TO ONE HALF INCH OF RAIN FROM THIS STORM SYSTEM. STAY TUNED FOR UPDATES. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND STRONG WIND GUSTS TODAY AND TONIGHT. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:33 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 38 min |
Nearby
Tornado Warnings in Wyoming, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.